Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
YupYupatIU

Creatine, Hormones, Acne & Hair Loss

Although this has probably been brought up before, and I haven't been on this site for a long time, I'm curious if anyone experienced acne after supplementing with creatine monohydrate? I believe Dan is a personal trainer, so perhaps he may have something to say. I went through nearly all my teenage yrs w/o having a single zit but began breaking out around 19 to 20, which surprised me because everyone seemed to break out in high school, though later on found out it was not uncommon to break out for the first time as an adult. Luckily through this site and visiting multiple dermatologists my acne is now under control.

Looking back, however, I wonder if there was a link. Although I doubt that creatine _directly_ caused it, I wonder if deciding to bulk up increased the hormones and testosterone in my body, which ultimately led to the acne. Around the same time I started getting acne I also started getting some hairloss. Until now I never put the 2 together and I'm beginning to think it was not a coincidence that the two began the same time. Although it has been a few yrs, I estimate that the acne and hairloss began a few months after using creatine.

After doing a lil searching online, I found the following link with some testomonials, which even included an MD who says that creatine appears to have played a role in hairloss with his patients and advises people not to use it until more information can be found. There are testimonials from people saying that creatine caused their acne and from people saying that hair loss occured right after using creatine.

http://www.creatinemonohydrate.net/experiences.html

That said, there don't appear to be any studies confirming this, though I also wonder if studies have even attempted to examine this.

Basically, I"m curious if anyone has any comments or more information. I'm thinking about using creatine again to bulk up but am nervous about it this time. DHT appears to play a role in both hair-loss and acne, and I've also read that DHT can be found in brands of creatine that are not high quality and pure.

Thanks in advance

Larry

Share this post


Link to post
Share on other sites

I doubt creatine has a link to acne. Basically all it does is allow your muscle to retain more water so they can give a better workout performance. Also enless your an intense weightlifter i doubt creatine should even be in your vocabulary. If you do choose to use creatine you have to continue using, cause as soon as you stop you'll lose some of the muscle mass you gained.

If your worried about your creatine not being pure and you really want something to aid you in weightlifting, then i suggest taking protein. Its alot safer then creatine. eusa_think.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×